24yr Old Male Starting Accutane for Moderate/severe Acne - Ann Arbor, MI

HI everyone Im a 24yr old African American male....

HI everyone Im a 24yr old African American male. Ive been suffering with cystic acne since i was 14yrs old. Ive been to many dermatologist who have just prescribed me tropical ointment and antibiotics. which all have left my skin worse than what it was. I was able to get my skin somewhat under control to at least 2 large cystic acne pimples that I could manage and was fine with. Recently Ive had a really bad breakout and so sick of having these breakouts that i decided enough was enough so I made an appointment with my dermatologist. She prescribed more antibiotics and epiduo cream. It didnt work. so I went back and we decided to start Accutane. Went over all the risk and side effects which has made me very scared. Today is my first day of Claravis 40mg twice daily a generic version of Accutane.

day 4 with side effects

Already having side effects which sucks badly ..besides having dry lips. I'm having it feels like pain on the right side of my chest and abdomen like a weird feeling of ache and pain and also my back like inside kidney area hurts like ache and pain...I have a dermatology appointment which I will tell her about tommorow...hopefully it's nothing to serious.

Day 7

Hello all I am on day 7 one week in. Finished my first blister pack now in my second one. I went to the dermatologist for a follow up appointment regarding my abdomen and chest pain. She ordered a alt ast and alk phos. Also bun/creat labs to check my liver and kidneys . All came back normal so she told me to continue my dosage and follow up with her on feb.26. I'm still having pains been waking up with joint pains and neck has been really stiff. My skin as far as lips are really cracking and dry my nose is really dry in the cracks and burns really bad like you have been blowing your nose with the cheapest tissue you can buy lol. Skin is peeling on my face. And I have more breakout on my forehead. Islam have been having the worst headaches ever when I take these pills.

Day 9

still having pains in my right side rib area like aching stabbing pains... My back hurts and my joints hurt when I wake and at work when I'm moving a lot. I've noticed that I've have been irritable lately, not as happy as I use to be as far as always smiling..I've just been feeling really anxious and irritated. Also I've had the worse sinus blockage ever, I want to take like a multivitamin but know I can't. My lips are sooo dry and on fire also the corner of my nose are burning as well! I think that's normal side effects. And My face is also peeling

Day 16

Still having the same side effects just more dry skin as expected my lips are so crusty and dry so I've been trying to put as much lip ointments and balm on it still gets dry in a bout 5 mins. As far as my face I'm still getting breakouts but they are starting to scab over and peel and flakey. I'm still having the weird pains on the right side of my body and now pains on the left. My body aches but nothing I can't manage. I've had 1 nose bleed so far but it wasn't bad. When I do take the pill about 3hrs from taking it feel really anxious and weird.

Very bad update

so remember I've been telling you that I've been having pains by my liver. Well I went back to the dermatologist for my checkup I told her where my pain was she said omg stop taking the medication immediately that's your pancreas. She sent me for lab work yesterday. Called me and said that my pancreas levels were elevated and that I needed to see my primary care physician. Very disappointed. I went to him he said he does not recommend for me to continue this med at all and wrote a script for me to give to her to stop it!. I'm really sad right now This was like the last option and now this. The pain hurts so bad that all I can do is laugh about it!. He told me it is not worth dying over and if he told me to go back on it he would not feel safe doing it. And don't want to put his life in danger neither his license. Do anyone recommend anything else that they've tried that worked??

Update with my skin

I've actually been off of accutane for a while now...I took some of you guys advise and stopped eating chocolate nuts and diary I also started a gluten free diet which has been doing well... Here's my skin now

Final skin up to date

Here's my final product after being off of accutane and eating non diary no nuts and gluten free foods!!
Ann Arbor Dermatologist

Tina Williams PA. I thought listened to me and tried to help.

4 out of 5 stars Overall rating
5 out of 5 stars Doctor's bedside manner
5 out of 5 stars Answered my questions
5 out of 5 stars Time spent with me
5 out of 5 stars Phone or email responsiveness
5 out of 5 stars Staff professionalism & courtesy
5 out of 5 stars Payment process
5 out of 5 stars Wait times
Was this review helpful? {{ voteCountOthers + ' other' + (voteCountOthers == 1 ? '' : 's') }} found this helpful